MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH OPAL IMPLANT HOLDER STRAIGHT; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH OPAL IMPLANT HOLDER STRAIGHT; MISC ORTHO SURGICAL INSTR
Catalog Number 03.803.001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter is a synthes sales consultant.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Without a lot number the device history records review could not be completed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(6) reports an event as follows: it was reported that on an unknown date during a spinal surgery an opal implant holder, straight and an opal implant holder, pistol grip broke.During the operation, the surgeon flipped the cage with excessive force causing the front of the cage holder to break.It fell into the patient's body.The surgeon tried to remove the fracture tool but was not able to retrieve it; the current fracture tool remains in the patient's body.Patient outcome was unknown.It was noted the surgeon was using a large cage in a small disc space.During manufacturer's preliminary investigation of the returned devices it was identified that two (2) of the broken opal implant holders, straight were returned.This report is for an opal implant holder, straight.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.(b)(4) was automatically created by the system because the product code in (b)(4) was changed to non-us code.The complete investigation was carried out in (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant device: opal implant holder withpistol grip (part 03.803.002, lot unknown, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
OPAL IMPLANT HOLDER STRAIGHT
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8062066
Report Number8030965-2018-58120
Device Sequence Number13804395
Product Code LXH
UDI-Device Identifier07611819940598
UDI-Public(01)07611819940598
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.803.001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2018
Initial Date Received by Manufacturer 10/15/2018
Supplement Date Received by Manufacturer11/13/2018
11/12/2018
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date11/14/2018
11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;